MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2NM TORQUE LIMITING HANDLE WITH QUICK COUPLING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2NM TORQUE LIMITING HANDLE WITH QUICK COUPLING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 03.614.035
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2021, during evaluation the repair technicians found that the torque limiting handle failed calibration test.There was no patient involvement.This report is for one (1) 2nm torque limiting handle with quick coupling.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Reporter is a j&j employee.A product investigation was conducted.Visual inspection: the 2nm torque limiting handle - qk coupling (p/n: 03.614.035 & lot #: 7008398-05) was returned and received at us cq.Upon visual inspection no defects were found with the device.Service and repair evaluation: the customer reported the torque limiting handle failed calibration test.The repair technician reported the device failed torque testing.End of service life is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is failed low.The item will be forwarded to customer quality.The evaluation was confirmed.Functional test: the functional test was performed by (b)(4) as per the device specification and the device failed torque testing.The device failed to meet the minimum requirements of 2.05nm for the torque specification.Document/ specification review: based on the date of manufactured both the current and the manufactured version of drawings were reviewed: yes, the device failed to function as intended.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the device.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.A device history record (dhr) review was conducted: part # 03.614.035, synthes lot # 7008398-05, supplier lot # 7008398-05 , release to warehouse date: 20-dec-2013, supplier: (b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2NM TORQUE LIMITING HANDLE WITH QUICK COUPLING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12618950
Report Number2939274-2021-06014
Device Sequence Number19186110
Product Code LXH
UDI-Device Identifier10705034715032
UDI-Public(01)10705034715032
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.614.035
Device Catalogue Number03.614.035
Device Lot Number7008398-05
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2021
Initial Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1